Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 77, NWS Lincoln, IL

April 10, 2025Crawford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2025, 3:59 PM CDT for Crawford County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2025, 3:59 PM CDT (20:59 UTC)
Expired
Apr 10, 2025, 4:15 PM CDT
In force
16 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Crawford County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

655 
WUUS53 KILX 102059
SVRILX
ILC033-102115-
/O.NEW.KILX.SV.W.0077.250410T2059Z-250410T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
359 PM CDT Thu Apr 10 2025

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Southeastern Crawford County in east central Illinois...

* Until 415 PM CDT.

* At 358 PM CDT, a severe thunderstorm was located near Flat Rock, or
  11 miles southeast of Robinson, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Crawford County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3891 8753 3890 8752 3889 8754 3888 8753
      3887 8754 3886 8754 3885 8756 3891 8765
      3899 8761 3899 8758 3896 8751
TIME...MOT...LOC 2058Z 289DEG 17KT 3892 8756 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

37
1 follow-up statement
601 
WWUS53 KILX 102116
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
416 PM CDT Thu Apr 10 2025

ILC033-102126-
/O.EXP.KILX.SV.W.0077.000000T0000Z-250410T2115Z/
Crawford-
416 PM CDT Thu Apr 10 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
HAS EXPIRED...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.

&&

LAT...LON 3891 8753 3890 8752 3889 8754 3888 8753
      3887 8754 3886 8754 3885 8756 3891 8765
      3899 8761 3899 8758 3896 8751
TIME...MOT...LOC 2116Z 289DEG 17KT 3890 8748 

$$

37

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:36 PM CDT, 2 hours 23 minutes earlier. Its key messages:

  • Scattered showers and storms will affect parts of central and southeast IL this afternoon and evening. A few strong storms are possible with gusty winds and small hail.
  • Cold air will overspread the area Friday night. There is a potential for sub-freezing lows, primarily east of I-57.
Area forecast discussion, Apr 10, 1:36 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
136 PM CDT Thu Apr 10 2025

.KEY MESSAGES...

- Scattered showers and storms will affect parts of central and
  southeast IL this afternoon and evening. A few strong storms are
  possible with gusty winds and small hail.

- Cold air will overspread the area Friday night. There is a
  potential for sub-freezing lows, primarily east of I-57.

&&

.DISCUSSION...
Issued at 136 PM CDT Thu Apr 10 2025

Latest water vapor imagery showed a series of shortwaves just to
our west and northwest that will track southeast across our area
through this evening. At the surface, a weak/stationary
convergence boundary was analyzed along a Galesburg-Springfield-
Flora line at 18z. Forcing ahead of these waves, and along and
south of the boundary will be a focus for scattered convection
until around 03z. Thermodynamic fields support a few strong
storms, primarily due to steep mid level lapse rates and a
pronounced near surface dry layer (inverted-v soundings below 850
mb). This would promote a few stronger downdrafts and small hail,
possibly up to quarter size. Deep layer shear is unimpressive,
generally under 25 kt, so we don't expect much organization to
these storms and mainly a pulse strong/severe storm.

Next item of interest is a chunk of seasonably cool air sliding
into the Midwest behind this system. 850 mb temps drop to -3C
early Saturday morning, concurrent with surface ridging sliding
over our eastern CWA. Near ideal radiational cooling in place,
especially near and east of I-57 where blended guidance shows lows
30-32F. Cooler end of guidance has upper 20s lows, so sensitive
early season vegetation could again be at risk, and will be
monitoring this period for a potential Freeze Warning.

A surge of warm advection will overspread the region this weekend
as return flow sets up on the back side of the ridge, with gusty
south winds pushing highs into the lower on Sunday west of I-55.
A few showers could occur as the low level jet veers into the area
Sunday morning, but this looks brief and focused farther to the
north.

Global ensembles continue to advertise a closed 500 mb low
crossing the far upper Midwest late this weekend, and a sub 1000
mb surface low tracking through the northern Great Lakes Monday.
This will keep windy conditions going Monday, along with our next
chance of showers and storms. 12z guidance shows a progressive
frontal passage, clearing central IL by mid morning. If these
trends hold any strong/severe storms would be more likely to our
east, in line with SPC's Day 5 outlook. Beyond this system,
cooler and dry air looks to overspread the area into midweek.

25

&&

.AVIATION...  (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1210 PM CDT Thu Apr 10 2025

Scattered showers/storms are forecast to develop later this
afternoon along a weak convergence boundary, particularly from
KSPI/KDEC to the south. Included a PROB30 to account for this,
with terminals farther north staying dry. This activity will
diminish by mid evening as a backdoor cold front works in from the
northeast. This will turn winds solidly northeast across the
entire area at 10-15 kt. After 06z, lake enhanced moisture on the
northeast flow should bring a layer of MVFR clouds in from the
northeast, with the back edge of this cloud deck eventually
pushing south of the area through late morning.

25

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Apr 10, 2:14 PM CDT, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
214 PM CDT Thu Apr 10 2025

ILZ027>031-036-037-040>042-047>052-111915-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian-
214 PM CDT Thu Apr 10 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...This afternoon and tonight.

Scattered showers and isolated thunderstorms are expected this
afternoon and evening. Severe storms are unlikely.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional thunderstorms are possible on Monday. It is too soon to
determine the potential for severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ061>063-066>068-071>073-111915-
Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-
Lawrence-
214 PM CDT Thu Apr 10 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...This afternoon and tonight.

Residual flooding will linger from recent heavy rain.

Scattered showers and thunderstorms are expected this afternoon and
evening, a few of which could be strong to severe. The primary
severe hazards are large hail or damaging winds. Tornadoes are not
expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A number of area rivers and streams will remain in flood for several
days.

Low temperatures will fall to near freezing Friday night, which
could harm sensitive vegetation if left unprotected.

Additional thunderstorms are possible on Monday. It is too soon to
determine the potential for severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 2pm to 10pm near and south of
I-70.

ILZ038-043>046-053>057-111915-
McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas-
Coles-Edgar-
214 PM CDT Thu Apr 10 2025

This Hazardous Weather Outlook is for central Illinois and east
central Illinois.

.DAY ONE...This afternoon and tonight.

Scattered showers and isolated thunderstorms are expected this
afternoon and evening. Severe storms are unlikely.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Low temperatures will fall to near freezing Friday night, which
could harm sensitive vegetation if left unprotected.

Additional thunderstorms are possible on Monday. It is too soon to
determine the potential for severe storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Copple

In the hours before

Special weather statement, Apr 10, 2:37 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Lincoln IL
237 PM CDT Thu Apr 10 2025

ILZ036-102015-
Fulton-
237 PM CDT Thu Apr 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FULTON COUNTY
THROUGH 315 PM CDT...

At 237 PM CDT, Doppler radar was tracking a strong thunderstorm near
London Mills, or 16 miles northwest of Canton, moving southeast at 15
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fairview, Ellisville, and London Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4071 9038 4071 9028 4061 9009 4049 9035
      4069 9042
TIME...MOT...LOC 1937Z 324DEG 11KT 4066 9034

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Copple
Special weather statement, Apr 10, 3:10 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lincoln IL
310 PM CDT Thu Apr 10 2025

ILZ072-073-102030-
Richland-Lawrence-
310 PM CDT Thu Apr 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAWRENCE AND
SOUTHEASTERN RICHLAND COUNTIES THROUGH 330 PM CDT...

At 310 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sumner, or 11 miles southwest of Lawrenceville, moving east at 20
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bridgeport, Red Hills State Park, Sumner, and Claremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3873 8797 3876 8772 3857 8774 3857 8798
TIME...MOT...LOC 2010Z 271DEG 19KT 3864 8787

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

37
Special weather statement, Apr 10, 3:15 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Lincoln IL
315 PM CDT Thu Apr 10 2025

ILZ040-102030-
Schuyler-
315 PM CDT Thu Apr 10 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN SCHUYLER COUNTY THROUGH
330 PM CDT...

At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Augusta, or 13 miles northwest of Rushville, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Camden, Huntsville, and Littleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4028 9086 4028 9054 4004 9066 4005 9068
      4008 9067 4008 9070 4009 9071 4010 9070
      4010 9077 4020 9090
TIME...MOT...LOC 2015Z 290DEG 27KT 4022 9080

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

37
Special weather statement, Apr 10, 3:34 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Lincoln IL
334 PM CDT Thu Apr 10 2025

ILZ067-072-102045-
Richland-Jasper-
334 PM CDT Thu Apr 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JASPER AND
NORTHEASTERN RICHLAND COUNTIES THROUGH 345 PM CDT...

At 334 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Ste. Marie, or 7 miles north of Olney, moving east
at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
West Liberty and Dundas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3879 8818 3891 8818 3893 8795 3876 8795
TIME...MOT...LOC 2034Z 267DEG 22KT 3884 8809

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

37
Special weather statement, Apr 10, 3:37 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Lincoln IL
337 PM CDT Thu Apr 10 2025

ILZ040-102100-
Schuyler-
337 PM CDT Thu Apr 10 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SCHUYLER COUNTY THROUGH
400 PM CDT...

At 337 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rushville, moving southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ripley and Rushville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4021 9064 4017 9037 3999 9052 3998 9055
      3998 9060 4000 9060 4002 9061 4003 9061
      4002 9063 4003 9065 4005 9068 4008 9067
      4009 9071
TIME...MOT...LOC 2037Z 292DEG 19KT 4012 9060

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:37 PM CDTSpecial Weather StatementILXFulton38 min
Apr 10, 3:10 PM CDTSpecial Weather StatementILXLawrence20 min
Apr 10, 3:15 PM CDTSpecial Weather StatementILXSchuyler15 min
Apr 10, 3:34 PM CDTSpecial Weather StatementILXRichland11 min
Apr 10, 3:37 PM CDTSpecial Weather StatementILXSchuyler23 min
Apr 10, 4:06 PM CDTSpecial Weather StatementILXSchuyler24 min
Apr 10, 4:29 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Schuyler18 min
Apr 10, 4:55 PM CDTSpecial Weather StatementILXFulton20 min
Apr 10, 5:16 PM CDTSpecial Weather StatementILXLogan14 min
Apr 10, 6:00 PM CDTSpecial Weather StatementILXSangamon15 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.